I am 42 yr old female with lifelong depression and anxiety.am also a recovering drug and alcohol addict ,clean nine months.i take 75mg venlafaxine in the morning that is going to go up to 150mg in 2 days.i am hoping this drug will be one that changes my life for the better .i have previously been on citalopram and a whole list of others.i am desperate to give myself and my children a happier mum and wondering how others have been on this medication?
I don't know why it's being doubled while you're still adjusting to it, but I'm sure your Dr knows why.
Typically first 3-5 days are the worst, with a minimum of 2-3 weeks for things to settle down, for some it's 4-6 weeks, and up to 6-0 months until you & your Dr reach the optimum dosage for you. So, yes, this will pass, just know with every dosage change up or down, this adjustment does take place.
Congrats on the 9 mos sober!! The side effects will subside within the first couple of weeks after you reach your final dosage. If the drowsiness becomes too bothersome, you can always take the med in the evening, but you eventually may want to return to morning if it gives you insomnia. Just take around the same time everyday.
Hi, Welcome to the site! I really just want to CONGRATULATE you on 9 months clean & sober!! That is fantastic!
Regarding the medication, drowsiness is a common side effect of Venlafaxine. As with all SSNRI's, it takes around 4 weeks, give or take, for the medication to reach full potency. It is usual for dose adjustments to take place during this period, check out the link below about dosing advice... Hopefully this will be the medication that changes your (& your families) life for the better! Wishing you luck & best wishes
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2010 • 1 answer
Posted 7 Mar 2012 • 7 answers
Posted 5 May 2013 • 2 answers
Posted 25 Apr 2016 • 1 answer
Posted 4 Sep 2016 • 2 answers